BIPOLAR DISORDER
COMMUNITY
Whats up with seroquel?!
1965148_tn?1354982234
by Elinah, Apr 05, 2012
I finally got given some medication for my illness im on seroquel ive been on it for 3 days and the side effects are killing me already, but my moods keep changing, one minute im frustrated and irritated then im all laughs with everyone and in a good mood. Is this meant to happen or am i going through rapid cycling? I thought i was only ment to have side effects but it looks like it affecting my moods too...
Related Discussions
Member Comments (15)
585414_tn?1288944902
by ILADVOCATE, Apr 05, 2012
  The Seroquel probably has not built up to an effective dose or blood level and isn't working yet as it should but you could discuss this with your psychiatrist. As the dose is adjusted and titrated by your psychiatrist to a working level which might take some time you should see some improvements and then things should stabilize. Keep track of how it works over time and update your psychiatrist so they can have a better idea of what might be a working dose for you.
1680086_tn?1333698927
by SilentPathway, Apr 06, 2012
Are you on any type of mood stabilizer? Seroquel is an anti-psychotic and really is not used as a primary mood stabilizer. I have found that Seroquel helped control my mania; however, my mood stabilizer is what helped to keep me on a more even keel. The side effects from the Seroquel should wear off once your body adjusts to the medication.
1965148_tn?1354982234
by Elinah, Apr 06, 2012
No im just on seroquel at the moment, and i dont know what its meant to be acting on, whether if its the oncoming depression whenever it comes or the mania that i am in now, but i have to double the dosage next monday
1965148_tn?1354982234
by Elinah, Apr 06, 2012
No im just on seroquel at the moment, and i dont know what its meant to be acting on, whether if its the oncoming depression whenever it comes or the mania that i am in now, but i have to double the dosage next monday
Avatar_f_tn
by looloo141, Apr 08, 2012
Hi Elinah, I am on Seroquel and have been for nearly 2 years now, I also take Depakote which is a mood stabiliser.
My doctor prescribed me the Seroquel as I am a very "agitated" person, whether I am high or low or in between there is always a lot of irritability.
I would say that the Seroquel works quite quickly to resolve manic symptoms and psychosis but it only has Anti depressant "qualities"
My doctor will not prescribe Anti Depressants to anyone with BP so this kind of anti psychotic is the best I can get.
It is heavily sedating in the first few months but for me being a hyperactive person it was exactly what I needed! Perhaps this is the reason it has been prescribed to you?
I have never been on a anti psychotic for this amount of time as all the others I tried were horrible, some made me extremely paranoid, increased agitation whereas others made my weight balloon and I was a zombie!
These medications that we are prescribed for BP are all very strong, powerful chemicals, everybody has different sensitivities with drugs and it can take ages to find the right ones. I am sure many would agree that they have to compromise with their meds, I have never heard anyone say that their meds are perfect and they don't get side effects.
It is far too soon for the Seroquel to have made an impact on your moods, you may find some of your symptoms getting a little better or at least not getting any worse.
It does sound that you need a medication to stabilise your moods too.
I am taking Seroquel XR which is a modified release tablet, these reduce side effects especially weight gain and drowsiness so you could ask about that, I am told it is more expensive though.
Good Luck!
2010625_tn?1329375656
by Amy4891, Apr 10, 2012
I tried that medication and I had alot of bad side effects. I am on Risperdal now instead. It took me a long time to get out of a manic state, and when I was in it I had some ups and downs too. The thing to remember is that mania is not always a pleasant experiance. I would have loved to stay on cloud 9 while I was experiancing the euphoric mania, but unfourtunately there was no choice.
Irritability is one of the main symptoms of bipolar disorder. It doesn't matter what state you are in, you could have it through the ups the downs and everything inbetween. I agree with everyone else a mood stabalizer would be best to help you be less irritable. I am on Lamictal (Lamotrogine). I really don't think it is the medication that is causing the mood changes. It is probably just the bipolar.
Avatar_m_tn
by jimgreg, Apr 10, 2012
serquil is a great med for people who can take these meds..as respdol,,geodon,,triflon,,zyprexa,,these will not help alot of people..i was on serquil 100mgs at night it knocked me to death sleep..then they changed it to 200xr wow i gained 110 pounds..ate everything..gave my wife a pice of cake,,i ate the remander lol..

this being your 1st med was mine also..on it 2 yrs..

you need to try lithem or lamctal...
Avatar_f_tn
by mothertobe95, Apr 11, 2012
Ya this is true! I am taking Depakote and Seroquel and those have helped my manic episodes. It helps me level out because I am so up a lot with a lot of energy. So these medicines are a great choice for me. look into it and see if this will help you too.
Avatar_m_tn
by Deliarose, Aug 17, 2012
I heard about the weight gain on seoquel at any dose.  I take prazosin for PTSD and it works wonderes.  Now my Dr wants to add 25mg of seoquel.  Kinda scared since I have had gained weight on other stuff but not now with the prazosin.  Does anyone have any answers???